MAUDE Adverse Event Report: SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX BLUPERC PERCUTANEOUS DILATION KIT WITH SINGLE STAGE DILATOR, 8.0 M; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX BLUPERC PERCUTANEOUS DILATION KIT WITH SINGLE STAGE DILATOR, 8.0 M; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 101/563/080
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device has not been returned to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56, when additional reportable information becomes available.
 
Event or Problem Description
It was reported, by the speech pathologist.That the writing on the pilot balloon was rubbed off, while the patient was in the icu.The event occurred, in the icu department of the hospital.The trach was changed.No chemicals were used to clean the pilot balloon.No harm reported.The pilot balloon is used, as a clinician resource to ensure cuff is inflated to correct pressure.
 
Event or Problem Description
Additional information: there was no additional medical intervention needed for the patient, only the unplanned trach change.
 
Additional Manufacturer Narrative
H6 - evaluation codes: updated.Device evaluation: no product sample was received; therefore, visual and functional testing could not be performed.The reported issue could not be confirmed.It is probable that the failure was caused by customer; due to using or cleaning (e.G.Excessive force during cleaning, aggressive cleaner).Unfortunately without the sample we are unable to determine true root cause of this issue.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during manufacture to suggest an issue of this nature would occur with this lot of products.If the product is returned, the manufacturer will reopen this complaint for further investigation.

Brand Name
PORTEX BLUPERC PERCUTANEOUS DILATION KIT WITH SINGLE STAGE DILATOR, 8.0 M
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL CZECH REPUBLIC A. S
olomoucká 306
hranice 753 0 1
EZ  753 01
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key18944659
Report Number3011237704-2024-00069
Device Sequence Number2858654
Product Code BTO
UDI-Device Identifier15019517103410
UDI-Public(01)15019517103410(17)260717(10)4405218
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173912
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2026
Device Catalogue Number101/563/080
Device Lot Number4405218
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2024
Supplement Date Received by Manufacturer03/26/2024
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown